FDA warns about severe worsening of multiple sclerosis after stopping the medicine Gilenya (fingolimod)
The Food and Drug Administration (FDA) is warning that when the multiple sclerosis (MS) medicine Gilenya (fingolimod) is stopped, the disease can become much worse than before the medicine was started or while it was being taken. This MS worsening is rare but can result in permanent disability. As a result, we have added a new warning about this risk to the prescribing information of the Gilenya drug label and patient Medication Guide.
The drug world is indeed scary and dangerous.
I have read that about 100,000 people a year die from drugs that are properly prescribed and taken as prescribed.
So, I wanted to participate in a new trial, but it had a 9 month washout period for Gilenya. So, the sooner I stopped taking it, the sooner I could start the trial. I knew of the risk of the rebound effect on stopping Gilenya suddenly, which, from what I read was where the immune system reconstituted (I am guessing something similar to "Immune reconstitution inflammatory syndrome" IRIS) and started attacking the myelin. So, what I did when I abruptly stopped Gilenya was to start an oral course of Predisolene, slowly tapering down over a few weeks. My thinking was that the steroids would lower the inflammation caused by the rebound effect from suddenly stopping Gilenya . The results were that I did not notice a rebound effect, so either it worked, or I wouldn't of had one anyway.
- Similar Topics
- Last post